Archived

This topic is now archived and is closed to further replies.

happyninja

Acne And Zits Popping While Using Tretinoin 0.05%?

4 posts in this topic

Hi all, I've been getting many blackheads, comedone, occasional white head and a few puss filled acne on both my cheeks and jaw line.

Many are under under the skin so I decided to go on Tretinoin 0.05% (on my second day!) during night and Dan's AHA (for the past 3 weeks) during the day. I've noticed a some care coming to the surface and have puss / whitehead.

I really hate walking around with them on my face! But I'm also concerned that Tretinoin will cause scarring if I apply it on broken/red/inflamed skin. Is this the case? Should I pop them? I'm also concerned that if I don't pop them they tend to flatten and go back into the skin. Then harden and form some really hard big lumps under my skin like it did in the past.

I would really appreciate your advice!

Share this post


Link to post
Share on other sites

I use tretinoin 0.025 and, if I pop a pimple then apply the retinoid, I find it actually speeds up the healing. The red marks that are left behind are discouraging but they go away relatively quickly too thanks to the retinoid.

Share this post


Link to post
Share on other sites

Unless your pimple has a very obvious head I would refrain from trying to pop it, as that could cause scarring. I too am on Tretinoin 0.05% and the first couple of months I was on it I broke out a LOT, and it was really hard not to try to pop everything. I also have a lot of comedonal acne (under the skin stuff), and I can very honestly tell you that once it comes to the surface it ain't going back under. You're probably going to have a pretty significant breakout over the next few weeks, but try to be patient. Tretinoin cream has done wonders for my skin, I'm really happy.

Good luck to you. :)

Share this post


Link to post
Share on other sites

Do NOT pop, squeeze, or pick anything on your face! Trust me, I'm on my 5th week of tretinoin and I made that mistake now I am left with a ton of red scabs. I do think tretinoin helps with that and scarring though because it speeds up cell production.

Share this post


Link to post
Share on other sites